A 68-year-old female returns to the office for her monthly abatacept infusion treatment. She has an established diagnosis of moderate rheumatoid arthritis. The patient is currently on a nonsteroidal anti-inflammatory drug and also takes glucosamine–chondroitin. She reports pain, stiffness, and swelling in both knees and states the pain is a six on a scale of one to 10. She denies any other complaints.
Explore This IssueMay 2009
Also By This Author
On exam, the patient was alert and oriented, vital signs were normal, and there was no lymphadenopathy. Her lungs were clear, and her heart rate and rhythm showed no murmurs or friction rubs. Her abdomen was soft with epigastric tenderness on palpation, and there were no masses or hepatosplenomegaly.
A musculoskeletal exam revealed bony proliferation and crepitus in the right knee, as well as irritability, large effusion, warmth, and decreased flexion in left knee without erythema. All other joints are unremarkable with full range of motion.
Plan: After discussion of therapeutic options with the patient, the infusion was performed. The patient was infused with 750 mg of abatacept for a total of 29 minutes. Her medication was left unchanged, and a complete blood count and a MRI of the knee were ordered.
How should this encounter be coded?